MAUDE Adverse Event Report: ARTHREX, INC. SUTURE CUTTER, 4.2 MM, STRAIGHT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SUTURE CUTTER, 4.2 MM, STRAIGHT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SUTURE CUTTER, 4.2 MM, STRAIGHT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is now reportable.During returned device evaluation, a reportable malfunction was discovered.Complaint confirmed.One unpackaged ar-12250, batch 67482 suture cutter was received for investigation.Visual inspection identified that the functionality of the cutter tip was impeded due to breakage of the distal end of the device at the tip pin.The broken portion of the cutter was retained at the distal end of the device, although only one of the two pins at the tip could be visualized.Although the components at the cutter tip could not be accurately measured due to the degree of damage present, the overall suture cutter shaft fell within design specifications.The observed condition is most likely the result of dropping the device or smashing the device into solid materials.
 
Event or Problem Description
It was reported that during a shoulder arthroscopic procedure, the tip of the ar-12250 would not work.The case was completed by using a new ar-12250 without further issue.This is now reportable.During returned device evaluation, a reportable malfunction was discovered.

Brand Name
SUTURE CUTTER, 4.2 MM, STRAIGHT
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12268662
Report Number1220246-2021-03482
Device Sequence Number11897673
Product Code MDM
UDI-Device Identifier00888867005655
UDI-Public00888867005655
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE CUTTER, 4.2 MM, STRAIGHT
Device Catalogue NumberAR-12250
Device Lot Number67482
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/03/2021
Patient Sequence Number1